Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 25, 2013, 10:05 PM EDT for 6 counties in Florida. It took effect at Mar 26, 2013, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2013, 10:05 PM EDT (02:05 UTC)
- In effect from
- Mar 26, 2013, 1:00 PM EDT
- Expired
- Mar 26, 2013, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -262 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS82 KMLB 260205 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1005 PM EDT MON MAR 25 2013 FLZ041-044>047-053-054-058-059-064-141-144-147-270000- /O.NEW.KMLB.FW.W.0012.130326T1700Z-130327T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1005 PM EDT MON MAR 25 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT TUESDAY FOR ALL OF EAST CENTRAL FLORIDA... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT TUESDAY. * AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... SEMINOLE... SOUTHERN BREVARD... OSCEOLA... INDIAN RIVER... OKEECHOBEE... ST. LUCIE... MARTIN... COASTAL VOLUSIA... SOUTHERN LAKE... NORTHERN BREVARD. * WIND...WINDS WILL INCREASE TO 15 TO 20 MPH BY LATE MORNING AND REMAIN AT THOSE SPEEDS THROUGH THE AFTERNOON. * HUMIDITY...SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY WITH MINIMUM VALUES IN THE LOW 20S OVER THE FAR WESTERN INTERIOR. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ WIMMER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 8:20 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 25, 8:20 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
820 PM EDT MON MAR 25 2013
.DISCUSSION...
...UNSEASONABLY COOL WEEK TO END THE MONTH OF MARCH...
CURRENT...CLEAR SKIES...TEMPERATURES IN THE MID AND UPPER 60S AND
WEST TO NORTHWEST WINDS 12 TO 15 MPH. OF NOTE WERE THE DEW POINTS
WHICH WERE IN THE LOW 30S AND 20S.
OVERNIGHT...CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP QUICKLY
THROUGH THE REST OF THE EVENING THEN MORE SLOWLY AFTER MIDNIGHT.
TUESDAY MORNING LOWS ARE EXPECTED TO RANGE FROM THE UPPER 30S IN
NORTHWEST VOLUSIA AND NORTHEAST LAKE COUNTIES TO THE LOW 40S
EVERYWHERE EXCEPT THE MID 40S ALONG THE IMMEDIATE COAST/BEACHES
COCOA BEACH TO HOBE SOUND AND JUPITER INLET. WEST TO NORTHWEST WINDS
AT 10 TO 15 MPH WILL MAKE IT FEEL CHILLIER THAN IT ACTUALLY IS WITH
SOME CHILLS IN THE MID 30SS.
PREVIOUS ZONES DISCUSSION
TONIGHT...A DEEPENING SFC LOW WILL PULL AWAY FROM THE MID ATLC
OVERNIGHT AND USHER IN A REINFORCING SHOT OF COOLER AIR TO E CENTRAL
FL. SFC PRESSURE GRADIENT WILL TIGHTEN BETWEEN THE LOW IN THE ATLC
AND SFC HIGH PRESSURE ACROSS THE PLAINS...KEEPING WINDS UP ALONG THE
COAST AROUND 10 MPH OVER THE INTERIOR. LOWS WILL RANGE FROM AROUND
40 FROM DAYTONA BEACH TO CLERMONT AND IN THE LWR-MID 40S ACROSS THE
REMAINDER OF E CENTRAL FL. LATE NIGHT WIND CHILLS WILL DROP INTO MID
MID TO UPPER 30S IN SOME OF THE COLDER SPOTS.
TUESDAY...BREEZY TO WINDY CONDITIONS EXPECTED ON TUE WITH GUSTY NW
WINDS EXPECTED IN THE MORNING AND AFTERNOON HOURS. CONTINUED COLD AIR
ADVECTION WILL HOLD HIGHS MAINLY IN LOWER 60S NORTH...MID 60S
CENTRAL AND UPPER 60S SRN AREAS AS GRADIENT REMAINS TIGHT BETWEEN
SFC LOW ACROSS WRN ATLC AND HIGH PRESSURE ACROSS THE SRN PLAINS.
THE VERY DRY AIRMASS WILL ALLOW FOR MAINLY SUNNY SKIES BUT IT WILL
BE UNSEASONABLY COOL.
TUE NITE-WED...WITH REINFORCEMENT OF THE COOLER AIRMASS...CHILLY
TEMPS AGAIN TUESDAY NIGHT INTO WED WITH LOW TEMPS GETTING A DEGREE
OR TWO COLDER THAN TUE MORNING...GENERALLY NEAR 40/LOWER 40S BUT
SOME MID/UPPER 30S IN THE COOLER RURAL INTERIOR LOCATIONS. WINDS MAY
STAY UP NEAR 10 MPH MUCH OF THE NIGHT AND PRODUCE WIND CHILLS IN THE
LOWER 30S IN SOME SPOTS. DAYTIME WEDNESDAY WILL BE COOL BUT PLEASANT
WITH PLENTY OF SUNSHINE AND NORTHWEST WINDS DECREASING TO 10-15 MPH.
DAYTIME HIGHS WED IN THE MID TO UPPER 60S.
PREVIOUS EXTENDED DISCUSSION...
THU-SUN...A SLIGHT WARMING TREND BEGINS THURSDAY AS HIGH PRESSURE
MAKES ITS APPROACH TO FLORIDA...BUT WITH WINDS GENERALLY OUT OF THE
NORTH FOR THE REST OF THE FORECAST PERIOD...WE'LL BE LUCKY TO
APPROACH CLIMO HIGH TEMPS AROUND 80. THE BAD NEWS CONTINUES FOR
ANYONE HOPING FOR THE RETURN OF SPRING AS OVERNIGHT LOWS THROUGH
LATE THIS WEEK WILL REMAIN 5-10 DEGREES BELOW NORMAL. IN
ADDITION...THERE ARE NO SIGNIFICANT RAIN CHANCES.
&&
.AVIATION...SKC WITH NW FLOW THE NEXT 24 HOURS. WINDS EXPECTED TO
DIMINISH TO 10 TO 15 KNOTS DURING THE EVENING. WINDS PICKUP AGAIN
TUESDAY MID MORNING AT 15 TO 20 KNOTS WITH GUSTS TO 20-25 KNOTS AFT
14Z ON TUE 3/26.
&&
.MARINE...
CURRENT-OVERNIGHT...THE TWO NOAA BUOYS... EAST OF SAINT AUGUSTINE AND
PORT CANAVERAL WERE RECORDING WEST NORTHWEST WINDS AROUND 20 KNOTS
AND NORTHWEST WINDS 5 TO 10 KNOTS. AFTER A BRIEF LULL IN THE WINDS
THEY SHOULD INCREASE TO AROUND 20 KNOTS AFTER MIDNIGHT WHEN A
NORTHWEST SURGE OF STRONGER WINDS ARE EXPECTED TO WORK THEIR WAY
INTO THE EAST CENTRAL FLORIDA COASTAL WATERS BETWEEN FLAGLER BEACH
AND JUPITER INLET. THE CURRENT WINDS EAST OF SAINT AUGUSTINE WERE A
GOOD INDICATOR OF THE FORECAST NORTHWEST WIND SURGE THE IS EXPECTED
AFTER MIDNIGHT.
OVERNIGHT...AFTER A BRIEF LULL THE NORTHWEST WINDS ARE EXPECTED TO
PICKUP TO AROUND 20 KNOTS AFTER MIDNIGHT.
SMALL CRAFT ADVISORY REMAINS IN EFFECT.
PREVIOUS MARINE DISCUSSION
A TIGHTENING OF THE PRESSURE GRADIENT ACROSS THE
ATLANTIC WILL ALLOW NW WINDS TO INCREASE TO 20-25 KNOTS OFFSHORE
TONIGHT. WILL INCLUDE SRN NEAR SHORE WATERS IN THE SMALL CRAFT
ADVISORY BEGINNING AT 11 PM TONIGHT. NW WINDS 20 KTS AND GUSTY TUE
WILL CONTINUE HAZARDOUS SEAS...ESPECIALLY OFFSHORE AND ACROSS THE
GULF STREAM WATERS.
TUE NITE-FRI...NORTHWEST TO NORTH WINDS BEGIN TO GRADUALLY DECREASE
INTO THE MID WEEK BUT SEAS SLOWER TO SUBSIDE...SO MAY NEED TO EXTEND
SCA OUT IN TIME. WILL LET MID SHIFT EVALUATE NEXT RUN BEFORE DOING
SO. WINDS MAINTAIN A NORTHERLY COMPONENT THROUGH THE LATE WEEK
VEERING MORE TOWARD THE NORTHEAST HEADING TOWARD THE WEEKEND...WITH
GRADUALLY DECREASED SPEEDS AND LOWERING SEA HEIGHTS INTO THE
WEEKEND.
&&
.FIRE WEATHER...BREEZY NW WINDS AND LOW RH FROM 20 TO 30 PERCENT
WILL LIKELY REQUIRE RED FLAG WARNINGS OVER MOST OF E CENTRAL FL ON
TUESDAY. WILL AWAIT LATEST ERC VALUES.
WED-FRI...DRY CONDITIONS CONTINUE INTO LATE WEEK WITH RH VALUES
EXPECTED TO DROP BELOW 35 PERCENT EACH AFTERNOON...DURATIONS FOR
SEVERAL HOURS OVER THE INTERIOR BUT AN HOUR OR TWO FOR SOME COASTAL
LOCATIONS THROUGH END OF THE WEEK. NO SIG RAIN NEXT SEVERAL DAYS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...HAGEMEYERHazardous weather outlook, Mar 25, 6:45 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 645 PM EDT MON MAR 25 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-261045- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 645 PM EDT MON MAR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. ...COLD AND DRY WEATHER OVERNIGHT THROUGH TUESDAY... .DAY ONE...TONIGHT. .HIGH WIND IMPACT... WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING AND THE LAKE WIND ADVISORY WILL EXPIRE AT 8PM. WINDS WILL REDUCE TO SUSTAINED 10 MPH WITH GUSTS TO 15 OVERNIGHT. .WIND AND SEA IMPACT... SEAS HAVE DIMINISHED TO 4 TO 5 FEET AND WINDS WILL DIMINISH TO AROUND 15 MPH WITH OCCASIONAL GUSTS TO 20 MPH OVER THE OFFSHORE WATERS OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. .EXCESSIVE COLD IMPACT...AN UNSEASONABLY COLD AND DRY AIRMASS WILL MOVE OVER EAST CENTRAL FLORIDA TONIGHT WITH LOWS IN THE UPPER 30S IN INLAND VOLUSIA AND NORTHERN LAKE TO THE LOW TO MID 40S ALONG THE COAST SOUTH OF CAPE CANAVERAL AND INLAND TO LAKE OKEECHOBEE. SOME AREAS MAY BREAK RECORD LOWS TONIGHT AND AGAIN TUESDAY NIGHT. WINDS WILL DIMINISH TO AROUND 10 MPH BY MORNING MAKING IT FEEL COLDER. NO FREEZE OR WIND CHILL ADVISORY IS EXPECTED TONIGHT BUT BE PREPARED FOR COLD WEATHER BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS INTO TUESDAY. NORTHERLY WINDS WILL MAINTAIN A COOLER AND DRY AIRMASS OVER THE REGION THIS WEEK WHICH WILL PRODUCE LOW RH VALUES EACH AFTERNOON AND KEEP THE FIRE WEATHER THREAT ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HAGEMEYER
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.